Alert archive / Virginia / Small Craft Advisories in 2021

Small Craft Advisory 95, NWS Wakefield, VA

October 6, 2021

NWS Wakefield, VA issued this small craft advisory at Oct 6, 2021, 10:41 PM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Oct 6, 2021, 10:41 PM EDT (02:41 UTC)
Expired
Oct 7, 2021, 10:00 AM EDT
In force
11 hr
Issued by
NWS Wakefield, VA

The text

As transmitted.

615 
WHUS71 KAKQ 070241
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
1041 PM EDT Wed Oct 6 2021

ANZ658-071045-
/O.NEW.KAKQ.SC.Y.0095.211007T0241Z-211007T1100Z/
Coastal waters from NC VA border to Currituck Beach Light NC out
20 nm-
1041 PM EDT Wed Oct 6 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EDT THURSDAY...

* WHAT...Northeast winds 15 to 20 kt and seas around 5 ft.

* WHERE...Coastal waters from NC VA border to Currituck Beach 
  Light NC out 20 nm.

* WHEN...Until 7 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
022 
WHUS71 KAKQ 070759
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
359 AM EDT Thu Oct 7 2021

ANZ658-071100-
/O.CON.KAKQ.SC.Y.0095.000000T0000Z-211007T1100Z/
Coastal waters from NC VA border to Currituck Beach Light NC out
20 nm-
359 AM EDT Thu Oct 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS
MORNING...

* WHAT...Northeast winds 15 to 20 kt and seas around 5 ft.

* WHERE...Coastal waters from NC VA border to Currituck Beach 
  Light NC out 20 nm.

* WHEN...Until 7 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
538 
WHUS71 KAKQ 071042
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
642 AM EDT Thu Oct 7 2021

ANZ658-071400-
/O.EXT.KAKQ.SC.Y.0095.000000T0000Z-211007T1400Z/
Coastal waters from NC VA border to Currituck Beach Light NC out
20 nm-
642 AM EDT Thu Oct 7 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WHAT...Northeast winds 15 to 20 kt and seas around 5 ft.

* WHERE...Coastal waters from NC VA border to Currituck Beach 
  Light NC out 20 nm.

* WHEN...Until 10 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
792 
WHUS71 KAKQ 071404
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
1004 AM EDT Thu Oct 7 2021

ANZ658-071700-
/O.EXP.KAKQ.SC.Y.0095.000000T0000Z-211007T1400Z/
/O.NEW.KAKQ.SC.Y.0096.211007T1404Z-211007T1700Z/
Coastal waters from NC VA border to Currituck Beach Light NC out
20 nm-
1004 AM EDT Thu Oct 7 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

* WHAT...Northeast winds around 15 kt and seas around 5 ft.

* WHERE...Coastal waters from NC VA border to Currituck Beach 
  Light NC out 20 nm.

* WHEN...Until 1 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Oct 6, 9:07 PM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Oct 6, 9:07 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
907 PM EDT Wed Oct 6 2021

.SYNOPSIS...
A frontal boundary will remain near the Virginia North Carolina
border into Friday. An upper level low will lift north into the
Great Lakes region as high pressure builds across the
northeastern states this afternoon through Friday. A coastal
trough brings additional chances for rain over the weekend.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
As of 905 PM EDT Wednesday...

Latest analysis reveals an increasingly diffuse sfc boundary
draped across eastern and north central NC. To the north,
1028+ mb sfc high pressure remains in place over QC and New
England, ridging down into the Mid-Atlantic. Aloft, anomalously
strong/deep upper level low continues to slowly lift north over
the Mid- Miss Valley this evening, as upper level ridging
remains in place over the eastern seaboard.

Early evening WV Sat imagery showing partly to mostly cloudy
conditions prevail over the FA. Showers have eroded with loss of
heating. Expecting another round of low clouds/ST, patchy FG,
and perhaps some spotty drizzle overnight, mainly over the
piedmont. Lows in the l-m60s N to the m-u60s S.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
As of 335 PM EDT Wednesday...

Ridge axis aloft shifts slightly E Fri while onshore low level
flow continues. Upper level low pres will be tracking through
the Great Lakes Fri-Fri night w/ weak trough sfc-aloft
progressing E into the FA. A bit of instability does manage to
sneak into W-SW areas Fri afternoon into Sat which may result
in ISOLD tstms. OTW...PoPs will be 20-40%...highest slightly
higher far SW areas by Fri afternoon into Fri night. Still quite
a bit of disagreement wrt POPs Sat as overall wx pattern of high
pres E of New England/coastal trough off the Carolinas and a
weakening trough aloft enter the FA from the W. Will include low
prob for tstms across srn VA/NE NC Sat.

Lows Thu night in the l-m60s N and W to the m-u60s SE. Highs Fri
mainly in the m-u70s. Lows Fri night again in the l-m60s N and W
to the m-u60s SE. Highs Sat in the l70s W to the m-u70s E.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
As of 220 PM EDT Wednesday...

Hi pres off New England and a coastal trough/psbl weak sfc lo
pres off NC/SC will remain the wx players through Sun night before
breaking down gradually early next week. Highest potential for
rain and widespread clouds still favors coastal areas Sun into
Mon before improving. Gusty N-E winds are also expected...esp at
the coast before relaxing Tue-Wed. Temperatures avgg out above
normal through the period (w/ a bit of a warming trend early
next week).

Lows Sat night in the l-m60s. Highs Sun mainly in the m70s. Lows
Sun night in the l-m60s. Highs Mon in the m-u70s. Lows Mon night
mainly 60-65F. Highs Tue/Wed in the u70-around 80F.

&&

.AVIATION /01Z THURSDAY THROUGH MONDAY/...
As of 815 PM EDT Wednesday...

Predominate MVFR CIGS over the terminals this evening, with LCL
IFR west of the KRIC terminal. CAMs continue to show
deteriorating CIGs overnight, w/ IFR conditions favored over the
piedmont, w/occasional DZ. At least occasional IFR expected at
RIC after 08-10z early Thu. MVFR returns by late morning, with
onshore flow expected to keep conditions no better than MVFR
most of the time into Fri afternoon with the exception of ECG,
which looks to reach VFR by late morning Thu. Light onshore flow
will maintain a low chance for isolated to widely sct showers,
but expect Thu-Thu night to remain mainly dry, with some more
IFR-MVFR CIGs and patchy fog into Fri morning.

Outlook...Low pressure develops INVOF coastal NC by Sat/Sun
potentially resulting in SCT rain (esp along coast) and
additional flight restrictions (esp from CIGS). Less of an
unsettled wx pattern expected to develop early next week.

&&

.MARINE...
As of 300 PM EDT Wednesday...

Afternoon analysis shows 1028mb high pressure over New England
ridging down the east coast with an inverted surface trough off the
Southeast coast. Between these features, winds are easterly around
10-15 kt with a few gusts to 20 kt at elevated sensor in the Ches
Bay. Waves are 1-2 ft with 2-3 ft increasingly likely near the mouth
of the bay. Seas offshore are 2-4 ft.

Extended period of onshore flow has commenced behind this morning's
cold front. Expect winds generally 10-15 kt with periods of 15-20 kt
offshore and potentially near the mouth of the bay and in the lower
bay and James river. Marginal nature of the winds preclude the need
for SCA headlines but a Marine Weather Statement or two may be
required for a few hours if winds consistently gust over 20 kt late
this afternoon into tonight. NE winds continue on Thursday and
Friday and will be highest across the southern coastal waters where
the pressure gradient will be steepest. Guidance continues to back
off from 5 ft seas in this area but past experience lends caution to
going too low with seas here in NE flow events. Will keep seas 3-4
ft through Friday but would not be surprised if seas trend higher
over the coming forecast cycles. Waves generally 1-2 ft with 3 ft
near the mouth of the bay.

High pressure drifts south on Friday as a weak low forms off the GA
coast, keeping east and northeast winds going into this weekend.
Another surface high sets up over Maine Saturday into Sunday with
continued weak low pressure invof the Southeast coast. The gradient
will steepen again on Saturday with easterly flow strengthening to
around 15 kt in the bay and 15-20 kt offshore. Waves build to 2-3 ft
during this period with 3-4 ft near the mouth of the bay. Offshore,
seas increase to 4-6 Saturday into Sunday and SCA headlines will
likely be required for the coastal waters. Guidance varies regarding
the strength and motion of coastal low pressure which will obviously
have significant effects on the forecast winds and seas late weekend
into next week.

&&

.TIDES/COASTAL FLOODING...
Prolonged onshore winds will result in rising tidal anomalies in the
Ches bay through this weekend. Potential for nuisance to minor
flooding is increasing, especially for bay-side portions of the
Northern Neck and Eastern Shore counties.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...ALB/MPR
NEAR TERM...MAM
SHORT TERM...ALB
LONG TERM...ALB
AVIATION...ALB/MAM
MARINE...RHR
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Oct 6, 3:40 PM EDT, 7 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Wakefield VA
340 PM EDT Wed Oct 6 2021

MDZ021>024-NCZ012>017-030>032-VAZ048-060>062-064>069-075>090-092-093-
095>097-509>525-071945-
Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford-
Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond-
Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
340 PM EDT Wed Oct 6 2021

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-NCZ102-VAZ098>100-071945-
Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack-
Northampton-
340 PM EDT Wed Oct 6 2021

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THURSDAY EVENING...

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, eastern Virginia and southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 10:04 AM EDTSmall Craft AdvisoryAKQ3 hr
Oct 7, 7:15 PM EDTSmall Craft AdvisoryAKQ12 hr

Nearby

Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.